Weird Taste In Mouth
Posted 14 July 2011 - 06:37 PM
Posted 14 July 2011 - 08:41 PM
Posted 14 July 2011 - 08:46 PM
I have had a blockage in one of my salivary glands once, and when it was unblocked during a procedure, the discharge was extremely salty. It may be that your salivary glands are infected or if you tend to be dehydrated, I think that can be another cause. Might be worth discussing with your doctor.
Posted 15 July 2011 - 06:08 AM
Posted 15 July 2011 - 10:25 AM
Posted 16 July 2011 - 08:59 PM
I don't know if an MRI can image salivary glands, but they can be imaged by CT. How long have you had the metallic taste? If it was within a few hours of the MRI, that could be the cause if you had it with contrast. I read that when researching what's going on with me. It is very rare, though just like with the CT scan.
I am starting to think that mine is an allergic reaction, though. Out of desperation, I took 50 milligrams of Benadryl at bedtime and the past two mornings I woke up without the taste. Both days it did return in the evening, though. I also notice that if I start to get upset, the taste is much stronger. I had ideopathic anaphylaxis as a kid, and often becoming upset would start me off with hives, and eventually the full blown reaction. This taste does not taste the same as when I have had anaphylaxis though.
My CT scan did not go well. I had extreme flushing and a really disorganized heart rhythm that was very fast. I'm used to tachycardia and even bigeminy, but this was much worse. I had tremendous chest pressure and a choking feeling. The tech didn't know what to do (which is funny, because he knew to warn me what might happen). I laid on the table for a few minutes, tried some valsalva maneuvers and eventually my heart rate returned to normal. I was pretty disgusted that all the tech did was stare at me in fear and so I left. The salty/metallic taste started about an hour later. From the little I've been able to find, and from a little information a friend who is a doctor could find, it seems it was a delayed allergic reaction.
I hope you find out what's causing your problem. I know from lots of experience that it gets a little old always being the one with the odd medical symptoms!
Posted 18 July 2011 - 12:20 PM
Posted 18 July 2011 - 03:50 PM